MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11/130 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11/130 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.142S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Part returned.(b)(4).Investigation summary: background: it was reported that on (b)(6) 2021, the patient underwent a hardware removal of the trochanteric fixation nail advanced from the patient's right hip.Based on x-rays it was determined the helical blade was cutting through the femoral head.The patient's intertrochanteric fracture was healed.The original implant was on (b)(6) 2020.The hardware removal was successfully completed without delay.No patient consequence.This complaint involves three (3) devices device history lot.Manufacturing location: monument.Manufacturing date: 14-jan-2019.Expiration date: 31-dec-2028.Part number: 04.037.142s, 11mm/130 deg ti cann tfna 170mm  sterile lot number: h808421 (sterile) lot quantity: 6 work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) lppf rev e, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and all packaging components used met current defined requirements.(b)(4) by ethicon (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed because the reported complaint condition of removal due to helical blade cutting through femoral head does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history batch null, device history review 29-mar-2021: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation flow: visual visual inspection: the 11/130 deg ti cann tfna 170 - sterile (part #: 04.037.142s, lot #: h808421) was received at us cq.Upon visual inspection, there were light scratches around the cannulated hole and the transversal proximal hole.These scratches are expected due to the implantation and explanation of the device.No other defects were observed on the returned device.Document/specification review: 04_037_042 rev h (current) and rev g (manufactured) were reviewed.No design issues or discrepancies were identified.Dimensional inspection: a dimensional inspection was not performed as there was no damage that warranted dimensional inspection.Conclusion: the overall complaint is unconfirmed as no unexpected defect was found on the returned device.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent a hardware removal of the trochanteric fixation nail advanced from the patient's right hip.Based on xrays it was determined the helical blade was cutting through the femoral head.The patient's intertrochanteric fracture was healed.The original implant was on (b)(6) 2020.The hardware removal was successfully completed without delay.No patient consequence.This complaint involves three (3) devices.This report is for one (1) 11/130 deg ti cann tfna 170 - sterile.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11/130 DEG TI CANN TFNA 170 - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11675654
Report Number2939274-2021-01847
Device Sequence Number19620420
Product Code HSB
UDI-Device Identifier10886982096548
UDI-Public(01)10886982096548
Combination Product (Y/N)N
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.037.142S
Device Catalogue Number04.037.142S
Device Lot NumberH808421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/130 DEG TI CANN TFNA 170 - STERILE; 5.0 TI LCKNG SCREW T25 SD 34 F/IM NAIL-S; TFNA FENESTRATED HELICAL BLADE 95 - SILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR